MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2314C102E
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 10/28/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the index procedure to treat a 51 mm abdominal aortic aneurysm, the patient presented with narrow access and diffused calcification in the common iliac arteries, as well as significant circumferential calcification and vessel narrowing in the distal aorta.Balloon angioplasty with 8 mm diameters was performed to break up calcification and dilate the right common iliac.The stent graft etuf2314c102e endur ii aui was inserted on a stiff wire "bareback" but could not pass the additional narrowing in the distal aorta.The device was removed and subsequently delivered through an 18 french sheath, which was later determined to have most likely caused perforations in multiple places in the common iliac and/or proximal external iliac artery.At that moment, a blood pressure drop indicated vessel perforation , and the 18fr sheath was advanced into the distal aorta to occlude the perforation.The endurant ii aui stent graft was successfully deployed in the aorta through the sheath.A non mdt stent was deployed from the distal end of the aui into the right common iliac to cover the perforation that looked localized to the proximal common iliac artery.Once the non mdt stent was deployed the sheath was pulled back to allow full ballooning of the non mdt stent.The patients blood pressure then dropped again and the process of extending non mdt stents into the right common iliac and right external iliac was repeated four times, with contrast injections used to assess containment of the perforations, which were not contained.The patient experienced blood loss into the abdomen and subsequently coded due to cardiac arrest from uncontrolled blood loss.Resuscitation efforts in the operating room were unsuccessful, and the patient died.The physician reported the cause of the event was that the utilization of a upsized 18fr sheath for delivering the 23aui was asking too much of the vessel, and that there may have been too much confidence in the vessel after performing the angioplasty.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported events could not be confirmed on the pre-implant images provided; therefore, the cause of the events could not be conclusively determined.Procedural angiograms showing the insertion and deployment of the endurant ii aui stent graft would have allowed for a thorough analysis of the event, but these were not provided for review.The patients iliac arteries were noted as severely calcified and a narrowing in the distal aorta was reported which would have likely contributed to the reported difficulty positioning the delivery system.B5; additional information received: it was confirmed that the 18fr sheath used during the procedure was a non-medtronic device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to h6; coding.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23434977
Report Number9612164-2025-05348
Device Sequence Number20023251
Product Code MIH
UDI-Device Identifier00643169232556
UDI-Public(01)00643169232556(17)270106
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberETUF2314C102E
Device Catalogue NumberETUF2314C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/03/2025
02/12/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/04/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age85 YR
Patient SexFemale